Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 2008, 2:52 AM CDT for Jackson County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2008, 2:52 AM CDT (07:52 UTC)
- Expired
- Apr 22, 2008, 3:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 3:13 AM CDT | HAIL 1 | Blue Springs, MO | MOSTLY PEA SIZE WITH A FEW QUARTER SIZE HAILSTONES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 220752 SVREAX MOC095-220815- /O.NEW.KEAX.SV.W.0036.080422T0752Z-080422T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 AM CDT TUE APR 22 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 315 AM CDT * AT 251 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING WALNUT SIZE HAIL. THIS STORM WAS LOCATED NORTH OF RAYTOWN...AND MOVING EAST AT 31 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE TAPAWINGO BY 305 AM CDT. BLUE SPRINGS BY 310 AM CDT. 6 MILES NORTHWEST OF GRAIN VALLEY BY 315 AM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3917 9422 3900 9418 3896 9454 3911 9454 TIME...MOT...LOC 0752Z 257DEG 27KT 3905 9446 $$ 21
2 follow-up statements
000
WWUS53 KEAX 220801
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CDT TUE APR 22 2008
MOC095-220815-
/O.CON.KEAX.SV.W.0036.000000T0000Z-080422T0815Z/
JACKSON MO-
301 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JACKSON COUNTY UNTIL 315 AM CDT...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE TAPAWINGO...OR NEAR
INDEPENDENCE...MOVING EAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAIN VALLEY BY 310 AM CDT.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3917 9422 3911 9421 3909 9421 3908 9420
3900 9418 3898 9446 3911 9448
TIME...MOT...LOC 0801Z 260DEG 31KT 3906 9434
$$
21000
WWUS53 KEAX 220812
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT TUE APR 22 2008
MOC095-220822-
/O.EXP.KEAX.SV.W.0036.000000T0000Z-080422T0815Z/
JACKSON MO-
312 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY WILL
EXPIRE AT 315 AM CDT...
AT 311 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3917 9422 3911 9421 3909 9421 3908 9420
3900 9418 3898 9446 3911 9448
TIME...MOT...LOC 0812Z 260DEG 31KT 3907 9422
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:57 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 22, 1:57 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 157 AM CDT TUE APR 22 2008 .DISCUSSION... WILL LET WATCH GO. MAY STILL HAVE SOME ISOLATED SEVERE STORMS THE REST OF THE NIGHT WITH HAIL TO ONE INCH THE MAIN THREAT. PC && .PREVIOUS DISCUSSION... /725 PM CDT MON APR 21 2008/ LINE OF TOWERING CU ALONG CONVERGENCE/CONFLUENCE BOUNDARY FROM WEST OF TOPEKA TO JUST WEST OF EMPORIA BEGINNING SHOW BETTER VERTICAL DEVELOPMENT...AND TRYING TO BREAK THROUGH CAPPING INVERSION. CONTINUED DEVELOPMENT MAY EVENTUALLY BE AIDED BY VERY LEADING EDGE OF SHORTWAVE PROGRESSING EAST THROUGH SRN COLORADO...AND WEAK MIDLEVEL CAA. ALTHOUGH FREEZING LEVELS ARE QUITE HIGH (12.5K-13K FT)...RATHER STEEP MIDLEVEL LAPSE RATES (AROUND 8 C/KM) AND CAPES 200-400 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C WOULD SUPPORT MARGINALLY SEVERE HAIL IN THE STRONGEST UPDRAFT. SOME QUESTIONS STILL REMAIN REGARDING THE ABILITY FOR ANY UPDRAFTS TO MAINTAIN INTENSITY AND INTEGRITY WITH DEEP LAYER SHEAR ONLY JUST EXCEEDING 30KT...AND EXPECTED MORE PULSE MULTICELLULAR CHARACTERISTICS. IF A SUSTAINED UPDRAFT CAN BE MAINTAINED AS THE CONVECTION ENTERS THE CWA...PRELIMINARY CRITERIA FOR SEVERE HAIL WOULD BE 50 DBZ TO AROUND 30-35K FT AND 60 DBZ TO 20-25K FT. WHILE TEMPERATURE/DEWPOINT SPREADS...MIDLEVEL DRY AIR...AND DCAPES IN EXCESS OF 1000 J/KG WOULD SUPPORT THE POSSIBILITY OF THUNDERSTORM WINDS REACHING SEVERE CRITERIA...NOCTURNAL COOLING AND FURTHER SATURATION AND COOLING OF THE MIDLEVEL MAY PRECLUDE A SIGNIFICANT WIND DAMAGE THREAT. OVERALL...SEVERE THREAT APPEARS TO BE QUITE MARGINAL AND CONDITIONAL GIVEN OVERALL ATMOSPHERIC CONDITIONS...HOWEVER SEVERE WATCH WILL BE IN EFFECT UNTIL 07Z (SEE STLWCNEAX FOR DETAILS). 21 /455 PM CDT MON APR 21 2008/ 21Z SFC ANALYSIS INDICATES SFC FRONT HAS MOVED TO A MARYVILLE TO TOPEKA LINE...WITH SOME INCREASED FORWARD ACCELERATION NOTED...AS FORECAST BY THE 18Z NAM-WRF. MESOANALYSIS ALSO INDICATES MODEST SFC CONVERGENCE ALONG THE FRONTAL BOUNDARY...WITH THE GREATEST MAGNITUDE NEAR THE FRONTAL SEGMENT NEAR EMPORIA...WITH LOWER 60 DEWPOINTS INTERSECTING THE BOUNDARY. HOWEVER...700 MB ANALYSIS STILL SHOWS STOUT CAPPING INVERSION WITH +8C BUBBLE COVERING MUCH OF THE WARM SECTOR ALONG THE KANSAS/MISSOURI BORDER...SIGNIFICANTLY LIMITING THE DEPTH OF CONVECTIVE ELEMENTS. PREFRONTAL MLCAPES ANALYZED BETWEEN 500 AND 1000 J/KG WITH A FAIR AMOUNT OF CIN REMAINING DUE TO THE WARM NOSE. VERY LITTLE CHANGE IN THINKING FROM THE PREVIOUS DISCUSSION REGARDING CONVECTIVE INITIATION AND STORM MODE. PRIMARILY FOCUSING ON TWO MAIN AREAS FOR THE NEXT COUPLE HOURS FOR STORM FORMATION 1) COINCIDING WITH THE STRONGEST LOW LEVEL CONVERGENCE OVER CNTRL KANSAS ALONG THE WRN EDGE OF THE WARM LAYER WHERE SOME WEAK MIDLEVEL CAA SHOULD LEAD TO MORE MARGINAL DESTABILIZATION ALONG AN BEHIND THE SFC FRONT AND IN CONJUNCTION WITH THE 850 MB FRONT...AND 2) OVER FAR NWRN MISSOURI AND ERN NEBRASKA/SWRN IOWA ON THE NRN PERIPHERY OF THE MIDLEVEL CAPPING IN AN AREA OF CONVERGENCE ALONG THE 850 MB FRONT WITH MUCAPES AROUND 500 J/KG. OVERALL DYNAMIC FORCING STILL LOOKS TO BE QUITE WEAK WITH ONLY NOTABLE MIDLEVEL WAVE ONLY NOW MAKING IT INTO SRN COLORADO. FEEL THE LATEST 18Z GFS MAY HAVE THE BEST HANDLE ON THE POST SFC FRONTAL CONVECTION ALONG THE 850 MB FRONT RATHER THAN THE NAM-WRF WHICH MAY BE A BIT TOO ROBUST WITH SFC DEWPOINTS. STILL CANNOT TOTALLY DISCOUNT PREFRONTAL CONVECTION AFTER DARK AS SUGGESTED BY RUC FORECAST...AND EVEN HINTED AT BY GFS BUFR SOUNDINGS CLOSER TO CNTRL MISSOURI. 21 /332 PM CDT MON APR 21 2008/ CU FIELD HAS DEVELOPED ACROSS EASTERN KANSAS INTO WESTERN MISSOURI THIS AFTERNOON IN THE WAKE OF MORNING STRATUS. BRIEF MESO LOW WAS EVIDENT VIA VIS SATELLITE IMAGERY WITH WEAK REFLECTION IN THE SFC OBSERVATIONS JUST EAST OF SALINA DURING THE EARLY AFTERNOON HOURS. THIS FEATURE HAS SINCE BECOME STRETCHED AND ELONGATED AS SFC FRONTAL BOUNDARY HAS CREPT INTO THE AREA. OTHERWISE...CU FIELD ENHANCING THIS AFTERNOON AS INSTABILITY AXIS SLOWLY EDGES NORTHWARD INTO EASTERN KANSAS. CURRENTLY BECOMING PESSIMISTIC IN REGARDS TO WHETHER SFC BASED CONVECTION WILL DEVELOP AS STOUT CAPPING REMAINS IN PLACE THIS AFTERNOON ALONG WITH A LACK OF SUBSTANTIAL UPPER LEVEL SUPPORT. NEVERTHELESS IF A STORM CAN BREAK THROUGH THE CAP AND DEVELOP WITHIN PREFERENTIAL ENVIRONMENT...MLCAPE VALUES ON THE ORDER OF 1000J/KG SHOULD BE EDGING INTO EASTERN KANSAS BY LATER THIS AFTERNOON AHEAD OF THE SOUTHEASTERLY ADVANCING COLD FRONT CURRENTLY MOVING INTO NORTHWEST MISSOURI. DEEP LAYER SHEAR REMAINS MARGINAL FOR SUPERCELLULAR DEVELOPMENT WITH 0-6KM BULK SHEAR VECTORS STRUGGLING TO REACH 30KTS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. THEREFORE...WOULD LIKELY SEE A MIX OF PULSE TO MULTICELL DEVELOPMENT WITH PERHAPS A SUPERCELL OR TWO IN THE MIX. MORE LIKELY DEVELOPMENT SEEMS TO BE ALONG AND NORTH OF SFC BOUNDARY THIS EVENING...MORE FOCUSED ALONG H85 BAROCLINIC ZONE WHERE INITIATION CAN FOCUS ABOVE THE INVERSION. THIS DEVELOPMENT HAS THE POTENTIAL TO BECOME STRONG TO SEVERE AS ADVANCING UPPER LEVEL IMPULSE WILL INCREASE OVERALL DEEP LAYER SHEAR BY LATER THIS EVENING HELPING TO SUSTAIN UPDRAFTS. IN ADDITION...MID LEVEL LAPSE RATES CURRENTLY ON THE ORDER OF 8.5 C/KM WOULD SUPPORT VIGOROUS UPDRAFTS WITH THE POTENTIAL TO PRODUCE LARGE HAIL. ALSO...LATEST MESOSCALE ANALYSIS SHOWING DCAPE AOA 1000 J/KG ACROSS THE AREA WHICH WOULD SUPPORT STRONG DOWNDRAFT POTENTIAL WITH MORE VIGOROUS ACTIVITY...WHICH SEEMS PLAUSIBLE GIVEN AMOUNT OF MID LEVEL DRY AIR ABLE TO EVAPORATIVELY COOL ANY PRECIP. SLOW MOVING FRONT MAY STILL LINGER ACROSS THE EASTERN COUNTIES BY TOMORROW MORNING WITH PRECIP CHANCES LIKELY FOCUSED ACROSS THIS AREA BY THEN. PRECIP SHOULD WIND DOWN DURING THE DAY TOMORROW WITH A BRIEF REPRIEVE BY THE AFTERNOON HOURS. FRONT DOESNT LOOK TO MAKE IT VERY FAR SOUTH BEFORE STALLING BY TOMORROW NIGHT....MOST LIKELY ACROSS SOUTHERN MISSOURI AS PRESSURE FALLS PROMOTE EASTERLY LLVL FLOW TO TAKE SHAPE BY WEDNESDAY MORNING. WARM FRONT LIFTS BACK INTO THE AREA BY WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL SHORT WAVE TROUGH TO AFFECT THE AREA. FINE TUNED POPS A BIT FOR WEDNESDAY FOCUSING MORE TOWARDS THE NIGHT TIME PERIODS...MORE ALIGNED WITH STRONGER UPPER LEVEL SUPPORT. NEVERTHELESS...AMPLE MOISTURE SHOULD BE IN PLACE FOR PRECIPITATION PRODUCTION. DEROCHE MEDIUM RANGE... MOISTURE CONTINUES TO OVERSPREAD THE REGION DURING THE DAY THURSDAY. ECMWF/GFS SEND A SHORTWAVE NORTHEAST ACROSS THE REGION DURING THE DAY THURSDAY...AHEAD OF A COLD FRONT. MODELS ALSO CONTINUE TO SHOW THE COLD FRONT MOVING SOUTH ACROSS THE AREA DURING THE DAY FRIDAY...ALBEIT SOMEWHAT SLOWER. DUE TO PRETTY GOOD RUN TO RUN CONSISTENCY IN THE LAST DAY OR SO...HAVE BUMPED UP POPS A LITTLE MORE FOR THE THURSDAY THROUGH FRIDAY TIMEFRAME. AIRMASS WILL BE FAIRLY JUICY SO LOCALLY HEAVY RAIN WILL BE POSSIBLE. WILL CONTINUE THE DRY FORECAST FOR LATE FRIDAY NIGHT INTO SATURDAY. HAVE GONE AHEAD AND INTRODUCED SLIGHT CHANCE POPS FOR SUNDAY...AS FAVORED MORE CONSISTENT ECMWF BRINGS THE NEXT COLD FRONT ACROSS AT THAT TIME. WITH FRONTS WOBBLING BACK AND FORTH ACROSS THE REGION THROUGHOUT THE THURSDAY THROUGH MONDAY TIMEFRAME...WILL STICK WITH NEAR NORMAL TEMPS. NRR && .AVIATION... FOR THE 06Z TAFS...AS THE COLD FRONT PUSHES INTO MISSOURI AFT MIDNIGHT EXPECT SCATTERED THUNDERSTORMS. WITH COOLER AIR ADVECTING SE...THIS WILL AID IN BOUNDARY LAYER SATURATION WITH MVFR/IFR CIGS DEVELOPING BTWN 06-10Z. SOLAR INSOLATION AND DRIER AIR FILTERING SOUTHEAST WILL ALLOW FOR RAPID INCREASE IN CEILING HEIGHTS TUESDAY MORNING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 21, 12:56 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT MON APR 21 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH SLOWLY SOUTHEAST INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE BEHIND THE FRONT THROUGH THE EVENING AND OVERNIGHT HOURS. STRONG TO SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA...MAINLY SOUTHEAST OF A MOUND CITY MISSOURI TO GRANT CITY LINE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. THE PRIMARY THREAT WITH THE ANTICIPATED THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL PUSH SOUTH OF THE REGION ON TUESDAY BEFORE STALLING JUST SOUTH OF MISSOURI AND LIFTING NORTHWARD AS A WARM FRONT WEDNESDAY. THIS FRONT WILL RETURN THE THREAT OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF ANY OF THIS ACTIVITY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THE EVENING AND TONIGHT. DEROCHE
In the hours before
Special weather statement, Apr 22, 2:10 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 210 AM CDT TUE APR 22 2008 MOZ013-020-021-028-220745- BUCHANAN-CLINTON-DE KALB-PLATTE- 210 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PLATTE...SOUTHEASTERN BUCHANAN...SOUTHWESTERN DEKALB AND WESTERN CLINTON COUNTIES UNTIL 245 AM CDT... AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF RUSHVILLE TO DEARBORN TO TRACY...MOVING NORTHEAST AT 37 MPH. THESE STORMS WILL BE NEAR... CAMDEN POINT BY 215 AM CDT. AGENCY BY 220 AM CDT. EDGERTON BY 225 AM CDT. GOWER BY 230 AM CDT. CLARKSDALE...STEWARTSVILLE AND PLATTSBURG BY 245 AM CDT. THE TOWNS OF DE KALB...FAUCETT AND EASTON ARE ALSO IN THE PATH OF THESE STORMS. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
Special weather statement, Apr 22, 2:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 219 AM CDT TUE APR 22 2008 KSZ057-105-MOZ037-043-220745- CASS-JACKSON-JOHNSON-MIAMI- 219 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN CASS...SOUTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 245 AM CDT... AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISBURG...MOVING NORTHEAST AT 28 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Local storm report, Apr 22, 2:23 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL NAPOLEON 39.13N 94.09W
04/22/2008 E1.00 INCH LAFAYETTE MO TRAINED SPOTTER
QUARTER HAIL NW LAFAYETTE COUNTY
&&
HMORGANSpecial weather statement, Apr 22, 2:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 239 AM CDT TUE APR 22 2008 KSZ057-104-105-MOZ029-030-037-043-220815- CASS-CLAY-JACKSON-JOHNSON-MIAMI-RAY-WYANDOTTE- 239 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...EASTERN WYANDOTTE...JACKSON...NORTHERN MIAMI...NORTHWESTERN CASS...SOUTHERN CLAY AND SOUTHWESTERN RAY COUNTIES UNTIL 315 AM CDT... AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVONDALE TO KANSAS CITY TO LENEXA TO 7 MILES SOUTH OF EDGERTON...MOVING EAST AT 33 MPH. THESE STORMS WILL BE NEAR... GLENAIRE AND SUGAR CREEK BY 245 AM CDT. GRANDVIEW...COURTNEY...RAYTOWN AND INDEPENDENCE BY 250 AM CDT. MISSOURI CITY...LAKE TAPAWINGO AND BELTON BY 300 AM CDT. LEES SUMMIT AND BLUE SPRINGS BY 305 AM CDT. SIBLEY BY 310 AM CDT. THE TOWNS OF JOHNSON CO ARPT...OAKS...OAKWOOD...OAKWOOD PARK... ROELAND PARK...CLARE...LACKMANS...STANLEY...RANDOLPH AND MAYWOOD ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
Local storm report, Apr 22, 2:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL 5 NE FILLMORE 40.08N 94.91W
04/22/2008 E1.00 INCH ANDREW MO TRAINED SPOTTER
HAIL SIZE AT LEAST 1 INCH.
&&
MASLocal storm report, Apr 22, 2:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL KANSAS CITY 39.12N 94.55W
04/22/2008 M1.50 INCH JACKSON MO TRAINED SPOTTER
23RD AND COLLEGE
&&
HMORGANThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:21 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Apr 22, 1:01 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 29 min |
| Apr 22, 1:31 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 29 min |
| Apr 22, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 28 min |
| Apr 22, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 36 min |
| Apr 22, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 33 min |
| Apr 22, 3:22 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 23 min |
| Apr 22, 3:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 34 min |
| Apr 22, 4:09 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 36 min |
| Apr 22, 5:09 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| Apr 22, 8:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 21 hr |
| Apr 22, 12:27 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.